Some asymptotic results on generalized penalized spline smoothing

Kauermann G, Krivobokova T, Fahrmeir L (2009)
JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY 71(2): 487-503.

Zeitschriftenaufsatz | Veröffentlicht | Englisch
 
Download
Es wurde kein Volltext hochgeladen. Nur Publikationsnachweis!
Autor*in
Kauermann, GöranUniBi; Krivobokova, Tatyana; Fahrmeir, Ludwig
Abstract / Bemerkung
The paper discusses asymptotic properties of penalized spline smoothing if the spline basis increases with the sample size. The proof is provided in a generalized smoothing model allowing for non-normal responses. The results are extended in two ways. First, assuming the spline coefficients to be a priori normally distributed links the smoothing framework to generalized linear mixed models. We consider the asymptotic rates such that the Laplace approximation is justified and the resulting fits in the mixed model correspond to penalized spline estimates. Secondly, we make use of a fully Bayesian viewpoint by imposing an a priori distribution on all parameters and coefficients. We argue that with the postulated rates at which the spline basis dimension increases with the sample size the posterior distribution of the spline coefficients is approximately normal. The validity of this result is investigated in finite samples by comparing Markov chain Monte Carlo results with their asymptotic approximation in a simulation study.
Stichworte
Bayesian splines; Mixed models; Penalized; quasi-likelihood; Penalized splines; Smoothing; Laplace approximation
Erscheinungsjahr
2009
Zeitschriftentitel
JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY
Band
71
Ausgabe
2
Seite(n)
487-503
ISSN
1369-7412
eISSN
1467-9868
Page URI
https://pub.uni-bielefeld.de/record/1634897

Zitieren

Kauermann G, Krivobokova T, Fahrmeir L. Some asymptotic results on generalized penalized spline smoothing. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY. 2009;71(2):487-503.
Kauermann, G., Krivobokova, T., & Fahrmeir, L. (2009). Some asymptotic results on generalized penalized spline smoothing. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY, 71(2), 487-503. doi:10.1111/j.1467-9868.2008.00691.x
Kauermann, G., Krivobokova, T., and Fahrmeir, L. (2009). Some asymptotic results on generalized penalized spline smoothing. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY 71, 487-503.
Kauermann, G., Krivobokova, T., & Fahrmeir, L., 2009. Some asymptotic results on generalized penalized spline smoothing. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY, 71(2), p 487-503.
G. Kauermann, T. Krivobokova, and L. Fahrmeir, “Some asymptotic results on generalized penalized spline smoothing”, JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY, vol. 71, 2009, pp. 487-503.
Kauermann, G., Krivobokova, T., Fahrmeir, L.: Some asymptotic results on generalized penalized spline smoothing. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY. 71, 487-503 (2009).
Kauermann, Göran, Krivobokova, Tatyana, and Fahrmeir, Ludwig. “Some asymptotic results on generalized penalized spline smoothing”. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY 71.2 (2009): 487-503.